Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Tachycardia Metoprolol vs Cardizem

I have had pvcs for years but lately have been getting tachycardia that has gotten very annoying & disruptive. It's worse with any sexual arousal or activity for some reason, it feels my heart is going to race out of my chest sometimes if I even think about sex let alone have it. I've had echos, etc, all normal. The cardiologist put me on 50mg Metoprolol several months ago after a rather severe bout of sudden tachycardia. Sometimes I get the tachycardia after migraines & it continues even when totally at rest. But usually it's positional, when I get up suddenly, or like I said, with sexual arousal/sex. I've noticed a decrease in my erections too. The cardiologist said the metoprolol could cause this & that we could try Cardizem if I want. Lately I am getting worse tachycardia even with the 50mg metoprolol twice a day. It seems to come and go in bouts. Overall the metoprolol has helped my tachycardia a lot in the several months I've been on it, but I wonder if it's run its course since the tachycardia seems to be coming back somewhat.

I'm only 33, in decent shape, about 178 pounds, 5'11, a bit out of shape but not terribly. I tend to not tolerate exercise too well in that it triggers my tachycardia at times. So should I ditch the Metoprolol and try Cardizem? I also want to try and get my erections back. Any ideas? Thanks.
2 Responses
1807132 tn?1318747197
What kind of tachycardia are you getting?  How fast is your heart beating?  Have you had it captured on a monitor?  You are about the age that my svt started to become more active though mine didn't become quite as active as yours until my 40s but the point being you could have a fixable svt.  You would not be able to get rid of the pvcs but if you got your svt fixed it could help calm the pvcs down because they do feed on each other.  I highly suggest going to cardiologist and getting a monitor to catch the svt if you haven't already and if you do indeed have a fixable svt, one caused by an extra pathway in your heart you might want to consider having an ablation to correct the svt for good.  My pvcs were worse after my ablation but have since calmed down greatly.  I was having daily heart symptoms and now my heart feels calmer than it ever has an it has been 4 years since my ablation and not one svt tachycardia episode.  Meds really won't correct either issue quite frankly so maybe see if you can get one fixed which may help the other issue be less bothersome.  This said you do need to establish the type of tachycardia you are having and if it is a fixable svt.  Best of luck and keep us posted on how you are doing.  
1807132 tn?1318747197
One last thing.  the hallmark of an extra pathway svt is that it seems to start and stop in what feels like one beat.  Mine felt crazy manic and it was hard to breath but mainly it starts and stops very abruptly.  
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.